MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES A1603, 6MM L/L STEALTH CLIP 3/4 F 10/BX; CLIP, VASCULAR

APPLIED MEDICAL RESOURCES A1603, 6MM L/L STEALTH CLIP 3/4 F 10/BX; CLIP, VASCULAR
Model Number A1603
Medical Device Problem Code Defective Component (2292)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/13/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Engineering is investigating the returned unit.A final report will be sent once the results have been analyzed.
 
Event or Problem Description
Procedure performed: coronary artery bypass grafting (cabg)."confidential report name: 4600210000-2019-8048 uid: 048"."event title: vascular clamp failed".The event occurred on (b)(6) 2019.The facility was aware of this event less than or equal to 10 days ago.The date of this report is 10/23/2019.This event occurred at a hospital in the operation room."the device(s) may have caused or contributed to: potential for patient harm".There was a problem with the device (such as a defect, malfunction, break, etc.).The problems that the user had were: "device failed (e.G.Broke, couldn't get it to work or stopped working)" and "device malfunction - that is, the device did not do what it was supposed to do." regarding if there were other therapies being used on the patient at the time of the event that may have caused or contributed to the event, it is not applicable."describe the event or problem: a disposable vascular clamp that is used for internal mammary grafts on cabg patients failed.Lot defective? this has happened multiple times before.This time we were able to locate the lot # anew one was obtained." the device is expected to return.Additional information was received from clinical risk manager, msn, rn via e-mail on october 28th, 2019: "according to the or tech: this happened approximately six times before.The failure consisted of the clamp being no-occlusive (not clamping completely).This caused hemorrhage into the thoracic space.The spring/ slide mechanism is what appeared to be the failure point." additional information was received from msn, rn, clinical risk manager at via e-mail on november 7th, 2019: "in each case, the clamps were checked before use, and determined to be fine, but still failed during application to the ima.There were multiple failure dates (up to six), which we are unable to track down.All cases were coronary bypass grafting (our only use at drmc) and failed while clamping the internal mammary artery while on bypass.(this is why patients didn't exsanguinate).Shed blood was returned to the bypass circuit after blood loss was discovered.This was the same situation for all failure cases.Unable to determine permanent injury.Unable to determine any lot numbers except the one indicated in the complaint, which was packaged to return to applied." additional information was received via mail on 12nov2019 from the fda - medwatch report #4600210000-2019-8048.Event date: 13-oct-2019.Initial reporter information: [name] 435-251-2119.Model: a1603.Lot: 1357103.Event description: a disposable vascular clamp that is used for internal mammary grafts on cabg patients failed.Defective lot? this has happened multiple times before.This time we were able to locate the lot number.A new one was obtained.Patient problems: 2692: no known impact or consequence to patient.Device problems: device # 1 2292: defective component.Location where event occurred: hospital.Intervention: "anew one was obtained".Patient status: per report, "pt was not harmed.".
 
Event or Problem Description
Procedure performed: coronary artery bypass grafting (cabg) "confidential report name: 4600210000-2019-8048 uid: 048." "event title: vascular clamp failed." the event occurred on 10/13/2019.The facility was aware of this event less than or equal to 10 days ago.The date of this report is 10/23/2019.This event occurred at a hospital in the operating room."the device(s) may have caused or contributed to: potential for patient harm." there was a problem with the device (such as a defect, malfunction, break, etc.).The problems that the user had were: "device failed (e.G.Broke, couldn't get it to work or stopped working)" and "device malfunction - that is, the device did not do what it was supposed to do." regarding if there were other therapies being used on the patient at the time of the event that may have caused or contributed to the event, it is not applicable."describe the event or problem: a disposable vascular clamp that is used for internal mammary grafts on cabg patients failed.Lot defective? this has happened multiple times before.This time we were able to locate the lot # anew one was obtained." the device is expected to return.Additional information was received from clinical risk manager, msn, rn via e-mail on october 28th, 2019: "according to the operating room tech: this happened approximately six times before.The failure consisted of the clamp being no-occlusive (not clamping completely).This caused hemorrhage into the thoracic space.The spring/ slide mechanism is what appeared to be the failure point." additional information was received from msn, rn, clinical risk manager via e-mail on november 7th, 2019: "in each case, the clamps were checked before use, and determined to be fine, but still failed during application to the ima.There were multiple failure dates (up to six), which we are unable to track down.All cases were coronary bypass grafting (our only use at drmc) and failed while clamping the internal mammary artery while on bypass.(this is why patients didn't exsanguinate).Shed blood was returned to the bypass circuit after blood loss was discovered.This was the same situation for all failure cases.Unable to determine permanent injury.Unable to determine any lot numbers except the one indicated in the complaint, which was packaged to return to applied." additional information was received via mail on 12nov2019 from the fda - medwatch report # (b)(4).Event date: 13-oct-2019.Initial reporter information: [name] (b)(6).Model: a1603.Lot: 1357103.Event description: a disposable vascular clamp that is used for internal mammary grafts on cabg patients failed.Defective lot? this has happened multiple times before.This time we were able to locate the lot number.A new one was obtained.Patient problems: 2692: no known impact or consequence to patient.Device problems: device # 1 2292: defective component.Location where event occurred: hospital.Intervention: "anew one was obtained." patient status: per report, "pt was not harmed.".
 
Additional Manufacturer Narrative
The event unit was returned to applied medical for evaluation.Testing was performed on the event unit, which confirmed the complainant¿s experience of the clip not clamping completely.Engineering observed that the clip would remain in the open position rather than return to the closed position.Based on the condition of the returned unit, it is likely that the reported event was caused by interference between the male and female jaw components.Applied medical continuously seeks to improve the form, function and ease of use of its products.As part of this process, applied medical has recently implemented process enhancements intended to further minimize the potential for this type of event to occur.The event unit was manufactured prior to the implementation of the process enhancements.

Brand Name
A1603, 6MM L/L STEALTH CLIP 3/4 F 10/BX
Common Device Name
CLIP, VASCULAR
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
MDR Report Key9319446
Report Number2027111-2019-00633
Device Sequence Number16869419
Product Code DSS
UDI-Device Identifier00607915110581
UDI-Public(01)00607915110581(17)240602(30)01(10)1357103
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K883909
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/02/2024
Device Model NumberA1603
Device Catalogue Number101374101
Device Lot Number1357103
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/06/2019
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 10/23/2019
Supplement Date Received by Manufacturer10/23/2019
Initial Report FDA Received Date11/13/2019
Supplement Report FDA Received Date01/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
NI
Patient Sequence Number1
Patient Age57 YR